Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 3, NWS Tucson, AZ

March 22, 2009

NWS Tucson, AZ issued this wind advisory at Mar 22, 2009, 10:03 AM MST. It took effect at Mar 22, 2009, 6:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 10:03 AM MST (17:03 UTC)
In effect from
Mar 22, 2009, 6:00 PM MST
Expired
Mar 23, 2009, 12:00 AM MST
In force
6 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 221703
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1003 AM MST SUN MAR 22 2009

AZZ019-230000-
/O.NEW.KTWC.WI.Y.0003.090323T0100Z-090323T0700Z/
NORTHERN GREENLEE COUNTY-
1003 AM MST SUN MAR 22 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
MST TONIGHT. 

A STRONG AREA OF LOW PRESSURE PASSING TO OUR NORTH THIS EVENING
WILL RESULT IN INCREASING SOUTHWEST WINDS THIS AFTERNOON AND
ESPECIALLY INTO THIS EVENING WITH WINDS OF 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH. THE WIND SPEEDS WILL DIMINISH OVERNIGHT BUT STILL
REMAIN BREEZY TO WINDY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
000 
WWUS75 KTWC 222101
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
201 PM MST SUN MAR 22 2009

AZZ019-230700-
/O.CON.KTWC.WI.Y.0003.090323T0100Z-090323T0700Z/
NORTHERN GREENLEE COUNTY-
201 PM MST SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MST TONIGHT. 

A STRONG AREA OF LOW PRESSURE PASSING TO OUR NORTH THIS EVENING
WILL RESULT IN INCREASING SOUTHWEST WINDS THIS EVENING WITH WINDS
OF 25 TO 35 MPH AND GUSTS UP TO 50 MPH. THE WIND SPEEDS WILL
DIMINISH OVERNIGHT BUT STILL REMAIN BREEZY TO WINDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 230128
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
628 PM MST SUN MAR 22 2009

AZZ019-230700-
/O.CON.KTWC.WI.Y.0003.000000T0000Z-090323T0700Z/
NORTHERN GREENLEE COUNTY-
628 PM MST SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

A STRONG AREA OF LOW PRESSURE PASSING TO OUR NORTH THIS EVENING
IS GENERATING SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS UP TO 50
MPH IN HIGHER TERRAIN. THE WIND SPEEDS WILL DIMINISH OVERNIGHT
BUT STILL REMAIN BREEZY TO WINDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 230646
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1146 PM MST SUN MAR 22 2009


AZZ019-230800-
/O.EXP.KTWC.WI.Y.0003.000000T0000Z-090323T0700Z/
NORTHERN GREENLEE COUNTY-
1146 PM MST SUN MAR 22 2009

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT. 

GUSTY WINDS WILL CONTINUE OVERNIGHT...BUT ARE EXPECTED TO CONTINUE
TO SLOWLY WEAKEN THROUGH THE EARLY MORNING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 22, 10:00 AM MST, 3 minutes earlier.

Area forecast discussion, Mar 22, 10:00 AM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
1000 AM MST SUN MAR 22 2009

.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM NOW MOVING INTO THE GREAT
BASIN WILL BRING BREEZY TO WINDY CONDITIONS THIS
AFTERNOON...ALONG WITH A SLIGHT CHANCE OF SHOWERS TONIGHT ACROSS THE
WHITE MOUNTAINS. TEMPERATURES WILL BE MUCH COOLER MONDAY FOLLOWED BY
A MODERATE WARMING TREND THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...THE LARGE UPPER LEVEL TROUGH WEVE BEEN TALKING ABOUT
OVER THE LAST SEVERAL DAYS IS NOW ACROSS CALIFORNIA PER LATEST
SATELLITE AND WATER VAPOR IMAGERY. AHEAD OF THE TROUGH WERE
CURRENTLY SEEING A BAND OF MID AND HIGH LEVEL CLOUDINESS FROM THE
WHITE MOUNTAINS TO NORTHERN BAJA PUSHING SLOWLY EASTWARD WITH PARTLY
CLOUDY SKIES EXPECTED TODAY. THIS TROUGH WILL MOVE INTO THE GREAT
BASIN THIS AFTERNOON THROUGH TONIGHT AND THEN ACROSS COLORADO MONDAY
MORNING. THIS TRACK IS FAVORABLE TO BRING BREEZY TO WINDY CONDITIONS
TO SOUTHEASTERN ARIZONA THIS AFTERNOON AND EVENING BUT LITTLE
MOISTURE THIS FAR SOUTH. CURRENT FORECAST DEPICTING BREEZY TO WINDY
CONDITIONS THIS AFTERNOON LOOKS GOOD WITH WIND SPEEDS REMAINING
BELOW WIND ADVISORY THRESHOLDS DURING THE AFTERNOON HOURS.
HOWEVER...THE STRONGEST WIND CORE IN THE MID LEVELS WILL MOVE
THROUGH THIS EVENING WHICH WILL RESULT IN GUSTY WINDS FOR THE WHITE
MOUNTAINS OF NORTHERN GREENLEE COUNTY AND OTHER MOUNTAINTOP AREAS
ABOVE 7000 FEET. GIVEN LATEST TRENDS AND GUIDANCE WILL OPT TO ISSUE
WIND ADVISORY FOR NORTHERN GREENLEE COUNTY THIS EVENING. ALTHOUGH
MOISTURE WILL BE LIMITED THIS FAR SOUTH...THE WHITE MOUNTAINS OF
NORTHERN GREENLEE COUNTY WILL SEE A SLIGHT CHANCE OF SHOWERS
TONIGHT. MUCH COOLER TEMPERATURES ARE EXPECTED MONDAY WITH CONTINUED
BREEZY CONDITIONS MAINLY ACROSS THE SAN SIMON/UPPER GILA RIVER
VALLEY AREA WHERE FAVORABLE TERRAIN ORIENTATION WILL ENHANCE WEST TO
NORTHWEST WINDS.

&&

.FIRE WEATHER...LOW PRESSURE OVER NORTHERN CALIFORNIA THIS MORNING
WILL MOVE THROUGH THE GREAT BASIN THIS AFTERNOON. THIS WILL RESULT
IN TIGHT PRESSURE GRADIENTS ACROSS SOUTHEAST ARIZONA THIS AFTERNOON
WHILE MOISTURE ASSOCIATED WITH THIS SYSTEM WILL STAY ACROSS NORTHERN
ARIZONA. MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL FALL
BELOW THE 15 PERCENT THRESHOLD OVER MUCH OF FIRE WEATHER ZONE 148
(COCHISE...SANTA CRUZ...EASTERN PIMA AND SOUTHERN PORTIONS OF GRAHAM
AND GREENLEE COUNTIES) BY 1100 MST...BUT WIND SPEEDS ARE NOT
EXPECTED TO MEET RED FLAG CRITERIA UNTIL BETWEEN 1300 AND 1400 MST
THIS AFTERNOON. LATEST MODEL DATA THIS MORNING HAS RELAXED THE WIND
SPEEDS SLIGHTLY...BUT WIDESPREAD BREEZY TO WINDY CONDITIONS LOOK
CERTAIN FOR MUCH OF SOUTHEAST ARIZONA. HOWEVER...MINIMUM RELATIVE
HUMIDITY VALUES WILL REMAIN ABOVE THE 15 PERCENT THRESHOLD IN MUCH
OF SOUTHEAST PINAL COUNTY. WHILE ZONE 147 WILL LIKELY EXPERIENCE RED
FLAG CONDITIONS THIS AFTERNOON...THESE CONDITIONS WILL NOT BE LONG
LIVED OR WIDESPREAD ENOUGH...SO THE FIRE WEATHER WATCH THERE WAS
CANCELLED EARLIER THIS MORNING. RED FLAG CONDITIONS ARE STILL LIKELY
TO ARISE THIS AFTERNOON IN ZONE 148...WHERE A RED FLAG WARNING HAS
BEEN ISSUED FOR 1 PM MST TO 7 PM MST.

ONCE THIS SYSTEM DEPARTS...CONDITIONS WILL REMAIN DRY BUT WINDS WILL
DIMINISH EXCEPT IN GRAHAM COUNTY ALONG THE GILA RIVER AND THROUGH
THE SAN SIMON VALLEY. THIS AREA IS SUSCEPTIBLE TO GUSTY NORTHWEST
WINDS WHEN A SYSTEM MOVES EAST. RELATIVE HUMIDITY VALUES MONDAY
AFTERNOON WILL BE IN THE 10-15% RANGE WHILE THE WIND SPEEDS AT THIS
TIME WILL BE JUST BELOW RED FLAG CRITERIA. FOR NOW SEE NO REASON
TO ISSUE ANY ADDITIONAL PRODUCTS...BUT WILL MONITOR.

&&

.AVIATION...LAYERED CLOUDS ABOVE 18KFT AGL TODAY AS A SYSTEM MOVES
THROUGH THE GREAT BASIN. WIND AT THE TERMINAL SITES...EXPECT THE
WIND TO BECOME SOUTH THIS MORNING AROUND 8-12 KTS THEN INCREASE THIS
AFTERNOON TO 15-25 KTS WITH GUSTS BETWEEN 30-38 KTS. WIND SPEEDS
WILL DIMINISH AFTER SUNSET AND BE LESS THEN 10 KTS AFTER 23/04Z.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.PREV DISCUSSION...WE WILL SEE A BRIEF RESPITE BETWEEN SYSTEMS
DURING THE TUESDAY AND WEDNESDAY TIME PERIOD. HOWEVER...ANOTHER
SYSTEM IS EXPECTED TO BRUSH BY NORTHEAST ARIZONA THURSDAY THROUGH
FRIDAY. I INCREASED POPS SLIGHTLY FOR THE WHITE MOUNTAINS DURING
THIS TIME PERIOD. HOWEVER... THERE IS STILL SOME UNCERTAINTY AS TO
WHAT THIS NEXT SYSTEM WILL DO...SO I DIDNT MAKE ANY SIGNIFICANT
CHANGES.

HIGHS WILL GENERALLY BE 6 TO 8 DEGS ABOVE NORMAL TODAY...THEN 6 TO 8
DEGS BELOW NORMAL FOR MONDAY. HIGHS ON TUESDAY WILL BE SLIGHTLY
BELOW NORMAL...AND NEAR NORMAL FOR WEDNESDAY AND THURSDAY. FOR
FRIDAY HIGHS SHOULD BE AROUND 5 TO 7 DEGS BELOW NORMAL...AND NEAR
NORMAL AGAIN ON SATURDAY. LOWS WILL BE 2 TO 4 DEGS ABOVE NORMAL FOR
MONDAY MORNING...THEN 2 TO 4 DEGS BELOW NORMAL FOR TUESDAY AND
WEDNESDAY. FOR THURSDAY AND FRIDAY LOWS WILL BE 2 TO 4 DEGS ABOVE
NORMAL.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT FOR
     FIRE WEATHER ZONE 148 FROM 1 PM MST THIS AFTERNOON UNTIL 7 PM
     MST THIS EVENING.

     WIND ADVISORY FROM 6 PM MST UNTIL 12 AM MST MONDAY FOR
     NORTHERN GREENLEE COUNTY.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 22, 5:40 AM MST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
540 AM MST SUN MAR 22 2009

AZZ030-033>035-231400-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
540 AM MST SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM MST THIS AFTERNOON
UNTIL 7 PM MST THIS EVENING...

A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN
TODAY. THE STRONG PRESSURE GRADIENT FROM THIS SYSTEM WILL BRING
WINDY CONDITIONS TO THE AREA THIS AFTERNOON AND EVENING. THE
COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL
PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS TODAY.
THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM 1 PM MST THIS
AFTERNOON UNTIL 7 PM MST THIS EVENING. SUSTAINED SOUTHWEST WINDS OF
20 TO 30 MPH ARE EXPECTED...WITH HIGHER GUSTS NEAR 45 MPH. AREAS OF
BLOWING DUST ARE LIKELY WITH THE STRONG WINDS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031-032-231400-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
540 AM MST SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN
TODAY. THE STRONG PRESSURE GRADIENT FROM THIS SYSTEM WILL BRING
BREEZY CONDITIONS TO THE AREA THIS AFTERNOON AND EVENING. SUSTAINED
SOUTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH HIGHER GUSTS
NEAR 40 MPH. AREAS OF BLOWING DUST ARE LIKELY WITH THE STRONG WINDS
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-231400-
NORTHERN GREENLEE COUNTY-
540 AM MST SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN
TODAY. THE STRONG PRESSURE GRADIENT FROM THIS SYSTEM WILL BRING
WINDY CONDITIONS TO THE AREA THIS AFTERNOON AND EVENING. SUSTAINED
SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH HIGHER GUSTS
NEAR 45 MPH. THIS WILL MAKE TRAVELING A LITTLE DIFFICULT...
ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:08 AM MSTRed Flag WarningTWC16 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.